Home > Research > Publications & Outputs > Monotone comparative statics in games with non-...

Electronic data

  • March 2019

    Rights statement: This is the author’s version of a work that was acceptedfor publication in Journal of Economic Theory. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work 3since it was submitted for publication. A definitive version was subsequently published in Journal of Economic Theory, 183, 2019 DOI: 10.1016/j.jet.2019.08.004

    Accepted author manuscript, 605 KB, PDF document

    Embargo ends: 7/02/21

    Available under license: CC BY-NC-ND

Links

Text available via DOI:

View graph of relations

Monotone comparative statics in games with non-monotonic best-replies: Contests and Cournot oligopoly

Research output: Contribution to journalJournal article

Published
<mark>Journal publication date</mark>1/09/2019
<mark>Journal</mark>Journal of Economic Theory
Volume183
Number of pages19
Pages (from-to)823-841
Publication statusPublished
Early online date7/08/19
Original languageEnglish

Abstract

In this paper, we employ lattice-theoretic techniques to derive a number of comparative statics in a logit contest – a class of games for which best-replies are generically non-monotonic. Using the same approach, we obtain several comparative statics in a Cournot oligopoly model without imposing the usual assumptions that ensure the game is one of strategic substitutes. Our analysis illustrates how lattice-theoretic techniques can deliver powerful insights in games with non-monotonic best-replies.

Bibliographic note

This is the author’s version of a work that was acceptedfor publication in Journal of Economic Theory. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work 3since it was submitted for publication. A definitive version was subsequently published in Journal of Economic Theory, 183, 2019 DOI: 10.1016/j.jet.2019.08.004